Hail, Campbell
- When
- June 25, 4:15 PM MST
- Where
- Campbell County, Gillette
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.283, -105.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 25, 12:20 PM MST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 120 PM MDT SAT JUN 25 2005 .DISCUSSION...WATER VAPOR SHOWS UPR LOW OVR WRN NV WITH SWLY FLOW ALOF THRU THE NRN PLAINS. ONE SHORT WAVE IS EVIDENT OVR NRN NM/CO...WITH A JET MAX ROUNDING UPR LOW ACRS UT INTO SRN ID. IN-BETWEEN THESE FEATURES IS A DRY SLOT THAT IS NOSING NEWD INTO WRN SD. AT THE SFC...LOW IS DEEPENING OVR SERN MT WITH TROF EXTENDING SWD THRU ERN CO. FCST CONCERN IN THE SHORT TERM WILL BE TSTM CHANCES AND SEVERITY. TONIGHT...EXCELLENT SHEAR IS IN PLACE FOR SUPERCELLS GENERALLY FM NWRN SD NWD. HOWEVER...CAPPING ALONG WITH DRY SLOT MAY INHIBIT ANY WDSPRD OUTBREAK IN OUR CWFA. BEST CHANCE APPEARS FURTHER NORTH ACRS ERN MT/WRN ND GENERALLY E/N OF SFC LOW. LLJ INCREASES OVERNIGHT TO 50+ KTS ACRS WRN ND WHICH WILL CONTINUE TO FEED CONVECTION. CORFIDI VECTORS SUGGEST THAT IF A MCS FORMS IT SHOULD REMAIN N/E OF CWFA. SUN...UPR LOW CURRENTLY OVR WRN NV WILL EJECT NEWD INTO THE NRN PLAINS DURG THE AFTN. THIS IN COMBINATION WITH SFC FNT PUSHING EWD THRU THE CWFA WILL TRIGGER AFTN CONVECTION ACRS MUCH OF THE CWFA. THERMAL RIDGE PASSING OHD WILL RESULT IN VRY WARM TEMPS...LOWER TO MID 90S ACRS THE PLAINS E OF THE BLKHLS. MON-TUE...UPR TROF OVR THE PAC NW WILL TRACK SLOWLY ENEWD AND INTO SRN SASK BY TUE AFTN. BOTH 12Z NAM/GFS SUPPORT THIS SOLUTION WHICH WOULD KEEP THINGS UNSETTLED ACRS THE CWFA...BUT WITH BEST DYNAMICS REMAINING NORTH OF CWFA. WILL ONLY KEEP LOW POPS IN THE FCST. SHOULD SEE A SLIGHT COOL DOWN EARLY NEXT WEEK AS TROF APPROACHES. EXTENDED...THE UPR TROF IS FORECAST TO MOVE EWD JUST NORTH OF THE CAN BRDR ERY WED. THE MEDIUM RANGE MODELS HAVE BEEN CONSISTENT WITH THIS FEATURE FOR THE PAST SEVERAL DAYS...WITH THE LATEST RUNS A LITTLE SLOWER THAN PREV FORECASTS. AFTER THIS SYSTEM EXITS THE NRN PLAINS ERY WED A ZONAL UPPER LEVEL FLOW WILL BEGIN TO CARRY A SERIES OF FAST MOVING SHORT WAVES ACROSS THE NORTHERN TIER OF STATES THE LAST HALF OF NEXT WEEK. THIS PATTERN ALONG WITH A VERY STRONG H5 HIGH PRESSURE CENTER OVER THE SWRN U.S. WILL REMAIN A DOMINANT FEATURE INTO THE FOLLOWING WEEK. THE RESULT FOR SD WILL LIKELY BE SEVERAL SYSTEMS BRUSHING BY THE UNR CWFA TO THE N WITH LITTLE CHANCE FOR AN APPRECIABLE MOISTURE RETURN. THE DROUGHT IS BACK. TEMPERATURES WILL COOL TO NEAR NORMAL READINGS. && .AVIATION...EXPECTATIONS FOR THE EVENING HOURS ARE FOR THE NEARLY CLEAR SKIES TO BE INTERRUPTED BY SCATTERED CONVECTION BEFORE SUNSET. LOCALIZED MVFR CONDITIONS CAN BE EXPECTED WITH THESE STORMS... ESPECIALLY OVER THE MORE CONVECTIVELY FAVORED AREAS AROUND NWRN SD. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && JOHNSON/CARPENTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 652 AM MDT SAT JUN 25 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-261300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 652 AM MDT (752 AM CDT) SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THE PRIMARY THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND WIND GUSTS EXCEEDING 60 MPH. A FRONTAL BOUNDARY...LOCATED ACROSS NEBRASKA AND SOUTHERN WYOMING THIS MORNING...WILL SLOWLY LIFT NORTHWARD AS A WARM FRONT ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL ALSO TRACK INTO THE REGION THIS AFTERNOON. THE COMBINATION OF THESE TWO FEATURES WILL HELP TO TRIGGER THUNDERSTORMS ACROSS NORTHEAST WYOMING AND THE BLACK HILLS AREA THIS AFTERNOON. STORMS WILL THEN MOVE EAST ACROSS THE REGION THIS EVENING. WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR SOME SEVERE THUNDERSTORMS TO DEVELOP. AT THIS TIME...IT LOOKS LIKE THE BLACK HILLS AREA AND NORTHWEST SOUTH DAKOTA SHOULD SEE THE BETTER CHANCES FOR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...THE COLD FRONT WILL SLOWLY CROSS THE AREA...BRINGING CONTINUED CHANCES FOR THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK FOR SEVERE STORMS AGAIN ACROSS ALL OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG WIND GUSTS. AS UPPER LEVEL DISTURBANCES CONTINUE TO CROSS THE REGION EARLY NEXT WEEK...THE CHANCES FOR THUNDERSTORMS WILL CONTINUE FROM MONDAY THROUGH WEDNESDAY. SOME OF THESE STORMS COULD BE SEVERE ON MONDAY AND TUESDAY...ESPECIALLY ACROSS THE SOUTH DAKOTA PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The Rapid City radar (KUDX), 212 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455450.